News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: Ortho Evra


 Wondering247 - Sat Jan 14, 2006 12:30 pm

I recently had a baby 6 months ago. And as a form of birth control, i decided to go with the shot. I get a regular period every month, however its very light, and i know thats normal.. however it last for more than a week. Is this normal? Could it be a sign of anything? Also in my last pap, there was some abnormal cells, however the doctor said it wasnt anything to worry about yet. Any advice on why i have my period for longer then 7 days?
 Dr. Tamer Fouad - Sat Jan 14, 2006 5:30 pm

User avatar Hello,

Ortho Evra is a combination transdermal contraceptive patch that contains 6.00 mg norelgestromin and 0.75 mg ethinyl estradiol.

Ortho Evra tends to create more regular menstrual cycles. In most women using them, bleeding tends to occur predictably once a month even after the first few months of use.

It has been reported however, that some women may experience a change in menstrual flow that is related to the drug.

Please inform your doctor about your prolonged periods. He may consider ordering a CBC to make sure that you are not bleeding too much and may want to exclude other causes of prolonged bleeding based on your case.

Best regards.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here